Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Took xanax after drinking alcohol. Started feeling dizzy. How to get relief?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
I took 1 mg of Xanax at 3am yesterday morni g after drinking cause I couldn't sleep and was anxious. At 6am I took another one not thinking clearly. I was fine at 9am, however when I woke up at noon I had extreme dizziness that I have never felt before. I usually take xanax( however not with alcohol) It is now the next day 36 hours later and I am still extremely dizzy at to times when I move my head. Someone told me to drink lots of water. I have no health insurance so very skeptical about how long will last. Do you have any advice. Obviously don't do that again. Anything else ?
Posted Sat, 11 May 2013 in Drug Abuse
Answered by Dr. Payman Hajiazim 48 minutes later
Hi there, thanks for asking. You are a very wise woman who knows what should do for the future. As you mentioned, taking xanax and alcohol intensifies the toxicity on the nervous system.
On the other hand, Xanax has a half life between 12 to 18 hours. Your liver may be slow changer for this medication. So it takes 18 hours more than usual time to reach the level of this medication you usually take.
The other point is that you have taken them in the early morning, so your sleep cycle has also been disrupted. That is contributing to the dizziness you are feeling.
I wish you a good health and enjoyable life.
Above answer was peer-reviewed by
Follow-up: Took xanax after drinking alcohol. Started feeling dizzy. How to get relief? 3 minutes later
Is there anything I can do for the vertigo/ dizziness and how much longer should I expect to feel this way, since it seems I am past the 36 hour mark?
Answered by Dr. Payman Hajiazim 6 minutes later
Hi there, you can take a rest. It seems it helps for the improvement. Vertigo has two kind of causes. One of them is related to the ear which some medications are helpful. When it is related to the brain, and it is transient, there is no need to take medication. Medications need several weeks to be effective on the brain.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor